What time of day do you take your meds?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

happy bill
Forum Moderator


Date Joined Nov 2008
Total Posts : 1131
   Posted 12/1/2009 6:08 PM (GMT -6)   
 
   I was wondering if the time of day makes a difference. My problem is that i take my meds at night around 11pm. However i feel like i get the most on "edge" between 6pm and 11pm. Could it be that my meds are wearing off after 24 hours and thats why i am seeing these issues? I was thinking that i should change over to morning taking so i have the meds in my system when i am having my issues.
   ANy thoughts? Experiences?
  Thanks BIll

sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1421
   Posted 12/1/2009 7:22 PM (GMT -6)   
Oh yeah for sure Happy Bill.  IMO I would definitely take your medications in the morning, si that they will hold you over during that hard time you have.
 
Was there a reason why you started taking them at night?  Do they make you sleepy?
 
Ya know, you have to adjust your medications that way, (which time you take them) to find out what works best for you.  Another key element to managing bipolar.
 
I take all my medications in the morning after breakfast, then I have another batch to take before bedtime.  There was a time that my sleepy meds were not working fast enough for me so I had to start taking them at around 8-9pm instead.  See...that's what I mean.  Adjust them to find out what works best for you.
 

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 12/2/2009 8:40 AM (GMT -6)   
Hi bill,

I take my meds at night, because that's what the doc said to do. Some of them are supposed to make me sleepy. But I also take some of my meds in the morning to get me through the day. You could always call and ask your doc if you can take them in the a.m.

Good luck,
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER


sukay
Veteran Member


Date Joined Feb 2003
Total Posts : 1421
   Posted 12/2/2009 9:00 AM (GMT -6)   

 

I hate that this site is underlining certain key words.  I understand that it is to help people understand key words but they really start underlining random words that shouldn't be or are out of place.  Take my post prior to this about what time of day I take my meds..."the morning after"...it thinks I am talking about birth control!  LOL rolleyes


~sukay~
 Bipolar - 2004
     Crohns disease - 1995 
Arthritis & Fibromyalgia 
 
Leo Buscaglia


Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 12/2/2009 11:38 AM (GMT -6)   

I think time of day is a major factor.  I am on Saphris, which is a really new mood stabailizer.  I take 5 mil in the a.m. and 10 mil at night because it can make you a little sleepy.  I used to have to take Xanax for anxiety but this med has helped that as well and I hardly ever have to take X anymore.

Gem wink

BP 1, GAD

 

 


chrisnsteph1022
Veteran Member


Date Joined Apr 2003
Total Posts : 973
   Posted 12/3/2009 8:43 AM (GMT -6)   
I take my zoloft in the morning with my Crohn's meds. I have to take the saphris at night because within 20 minutes of taking it, I'm out. It makes me soooo sleepy.
Stephanie, 29, married for 10 wonderful years and mommy to two awesome toddlers
dx with Crohn's 4/2003, in remission from 11/2003 to 7/2009
omeprazole 40mg, apriso 1500mg
dx with bipolar II 8/2009, re-diagnosed with bipolar I 9/09
Apparently allergic to lamictal
Saphris, 5mg, Zoloft, 100mg


pink_cupcake
New Member


Date Joined Dec 2009
Total Posts : 4
   Posted 12/4/2009 3:08 PM (GMT -6)   
I take all my meds at night

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 12/4/2009 4:26 PM (GMT -6)   
Hi Pink_cupcake and welcome to HealingWell. It's good to have you. When you feel up to it, consider starting a new thread to introduce yourself and what you hope to get out of the forum.

Thanks,
serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

"Bipolar disorder can be a great teacher. It's a challenge, but it can set you up to be able to do almost anything else in your life." - CARRIE FISHER


mommy.michele
Regular Member


Date Joined Dec 2007
Total Posts : 369
   Posted 12/4/2009 5:37 PM (GMT -6)   
Happy Bill...I take my antidepressant in the morning and my mood stabilizer at night. Seems to work best for me that way. My worsttime for the racing thoughts was at night, keeping me from sleep. But much better this way.
Isn't it nice to think that tomorrow is a new day with no mistakes in it yet? - L. M. Montgomery


_Christina
Veteran Member


Date Joined Feb 2007
Total Posts : 553
   Posted 12/4/2009 8:10 PM (GMT -6)   
I take some of my medications in the morning, and some of them at night. I have to take some of my medications 2x a day, so I am already splitting them in 2 doses. I take the ones that make me sleepy at night and the others in the morning.
 Christina
Even though I do not understand where I am going on the path that God has laid out for me, I must submit to His plan and trust that He will take me where I need to be. 
 
Current medications:
Bipolar treatment-Lamictal, 200mg, Mood stabelizer, daily(main side effect: brain fog) Bipolar treatment-Cymbalta, 40mg, Antidepressant, daily(main side effect: GI upset, decreased clotting, insominia) Anemia, Fatigue treatment- Iron supplement, 65mg, daily(main side effect: constipation) Insominia treatment- Ambien, 10mg, daily(main side effect: amnesia eppisodes between taking pill and falling asleep) Mania treatment- Alprazolam, .25mg, Very rarely(main side effect: fatigue, slowing of thoughts, depression of CNS, can't take ambien or vicodin when on it) RA treatment- Plaquenil, 400mg, daily(main side effect: GI upset, decreased clotting) RA treatment- Methotrexate, 25mg, 1X weekly(main side effects: hair loss, stomach upset, mouth sores, sore muscles, fatigue, brain fog, compromised immune system, decreased Folic Acid absorption) GI upset treatment- Leucovorin Calcium, 10mg 1x weekly(main side effects: ?) Folic Acid defintioncy- Folic Acid, 1mg, daily(main side effects: ?) Multi-mineral Supplement (main side effects: constipation, GI upset) Constipation treatment- Docusate Sodium, 200mg, daily(main side effects:?) pain control- Motrin, 800mg, PRN Q6hours daily(main side effects: GI upset, decreased clotting) Pain Control- Vicodin, 5-500mg, PRN Q12hours 3-4 times weekly (main side effects: brain fog, fatigue)
 
 
 
 


happy bill
Forum Moderator


Date Joined Nov 2008
Total Posts : 1131
   Posted 12/5/2009 12:03 PM (GMT -6)   

 

   UPDATE.  I tried taking my night meds in the morning, NOT GOOD> lol lol lol  I took 400mg of caffeene and i still couldnt stay away. LOL LOL  So back to the old method, tried, true, and mostly successful.

     Bill  


lasbutterfly
Regular Member


Date Joined Nov 2007
Total Posts : 281
   Posted 12/7/2009 8:16 PM (GMT -6)   
I take my Lamictal in the mornings, and my seroquel, klonopin, and zyprexa before bedtime.
 
butterfly
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, October 31, 2014 8:50 PM (GMT -6)
There are a total of 2,256,424 posts in 250,991 threads.
View Active Threads


Who's Online
This forum has 157709 registered members. Please welcome our newest member, Mari4442.
325 Guest(s), 13 Registered Member(s) are currently online.  Details
sayyadina, Chapelle, Summersun, MustangSally52, dmarie725, Tbrown2, Girlie, BadDay, fnfiacco, BOOGEE, paulroy, super max, happyjo


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer